Alert archive / New York / Small Craft Advisories in 2022
Small Craft Advisory 59, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 22, 2022, 1:22 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2022, 1:22 PM EDT (17:22 UTC)
- Expired
- May 22, 2022, 7:54 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
322 WHUS71 KBUF 221722 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 122 PM EDT Sun May 22 2022 LOZ043-044-230000- /O.NEW.KBUF.SC.Y.0059.220522T1722Z-220523T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 122 PM EDT Sun May 22 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 20 knots. Gusts to 30 knots. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
1 follow-up statement
630 WHUS71 KBUF 222354 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 754 PM EDT Sun May 22 2022 LOZ043-044-230100- /O.CAN.KBUF.SC.Y.0059.000000T0000Z-220523T0000Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 754 PM EDT Sun May 22 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 22, 12:08 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 22, 12:08 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1208 PM EDT Sun May 22 2022 .SYNOPSIS... It will be unsettled today as a slow moving cold front will generate widespread showers along with a few thunderstorms. This activity will end from west to east later this afternoon and evening...then expansive high pressure will move across the Great Lakes to support fair dry weather tonight through at least Tuesday. Showery weather can then be expected for the remainder of the work week. && .NEAR TERM /THROUGH MONDAY/... A wavy cold front is approaching, running from St Catherine's Ontario to Erie PA. Breezy southwest winds just ahead of the front over western NY. Not much in the way of showers yet, but expect them to develop in the next few hours over western NY as the front interacts with a still moist though not very unstable environment before spreading eastward as the front crosses from west to east. Instability will continue to build up early this afternoon from Allegany Co to Finger Lakes and eastward. Think the greatest chances for strong to severe convection will be across PA into southeast and eastern NY ahead of convective shortwave lifting east-northeast out of eastern Ohio. An isolated storm or two could impact eastern Lake Ontario region though given storm motions from southwest-northeast. Basin average rainfall amounts are generally forecast to range from a tenth or so over the IAG Frontier to nearly a third of an inch over the eastern third of our CWA. Temps have reached upper 60s west and mid-upper 70s central and east. Arrival of front will lead to falling temps into the 50s over western NY to Genesee Valley and into the upper 50s to lower 60s farther east. Fog over Lake Erie will briefly push onshore as the immediately behind the cold front. The last vestiges of the shower activity will exit the North Country this evening...as a large sfc high centered over the Upper Mississippi valley will start to lumber eastward. While significant drying will take place in the mid and upper levels...residual low level moisture trapped beneath what should be a staunch subsidence inversion will keep some strato-cu around. Otherwise it will be a notably cooler night with mins in the 40s. The expansive area of high pressure will build across southern Ontario and the Lower Great lakes on Monday. While this will provide us with fair dry weather...there could still be a fair amount of strato-cu around...especially during the first half of the day. One thing that you will be able to bank on is that it will be a cool day with the mercury in most areas only forecast to climb into the lower 60s. Normal max temps at this point in the year are within a degree of so of 70. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... High pressure will drift east across southern Quebec Monday night keeping dry conditions intact. Winds will veer from northerly to easterly overnight with seasonable lows bottoming out in the 40s. High pressure will remain in control as it moves east into northern New England Tuesday before drifting further east off the coast of Maine Tuesday night. This will maintain dry weather across our area on Tuesday, with just a slight chance for a light shower or two Tuesday night as a warm front approaches from the Ohio Valley. Otherwise, a strengthening southerly return flow on the western side of the high will advect some warmer air back north across our region boosting highs on Tuesday back up into the upper 60s and low 70s. Continued dry Tuesday night, but warmer than the previous night with lows mainly in the upper 40s to mid 50s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Unsettled weather returns for the mid and late week time period with some drier air trying to build in for the start of the Memorial Day Weekend. Upper level ridge off the southeast US coast will expand northward along the eastern seaboard in response to an upstream trough deepening over the central and southern Plains with a closed low forming mid week. Closed upper low and associated surface low will move northeast to the upper Great Lakes by early Thursday morning. A warm front extending east from the surface low will slowly cross the region Wednesday and Wednesday night bringing the possibility of a few light showers, with the best chances across our northwestern zones closer the better dynamics associated with the system. There may be some brief drying Thursday if the warm front can lift completely north of the area. This is also reflected in our forecast highs, as Thursday will likely be the warmest day of the upcoming week with highs rising into the mid and upper 70s along with a touch of humidity. However, this warmth will be short-lived. The system will pull northeast toward James Bay Thursday night swinging a cold front through the area bringing the like likelihood of showers and perhaps a few rumbles of thunder. Upper level trough will remain over the Mid Atlantic and Northeast Friday, then slowly pulls just east of the area by late Saturday. Shortwave rotating about the main upper level circulation to the north moves through our area Friday before the main trough axis crosses the region Friday night keeping the threat for some showers around to close out the work week. Main trough pulls slowly east into New England Saturday with high pressure building in from the west attempting to dry things out for the start of the holiday weekend. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... Cold front edges across western NY next few hours and conditions will trend to IFR or even briefly LIFR as the front moves through and some light rain develops. The front will cross into north central New York this afternoon. Though showers will occur into the Genesee valley and eastward as the front moves through, the best chances for thunderstorms will remain east and southeast of the area, staying away from the TAF sites. Cigs will finally improve to VFR levels from west to east late today and this evening. This will leave mainly VFR weather across the region for tonight. Outlook... Monday and Tuesday...Mainly VFR. Wednesday...Mainly VFR with a chance of showers. Thursday...MVFR to VFR. Showers and thunderstorms likely. Friday...MVFR to VFR. Chance of showers. && .MARINE... As a cold front pushes east through the region and high pressure builds in from the Upper Great Lakes, freshening winds will become westerly. This will lead to choppy conditions briefly on Lake Erie this afternoon, then eventually late today into tonight for the eastern half of Lake Ontario, but conditions for small craft advisories are not expected to be met. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...JLA/RSH SHORT TERM...JM LONG TERM...JM AVIATION...JLA/RSH MARINE...RSH
Hazardous weather outlook, May 22, 5:08 AM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 508 AM EDT Sun May 22 2022 LOZ044-045-064-065-NYZ004>008-013-014-021-SLZ022-024-230915- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario- Allegany-Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 508 AM EDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of Lake Ontario, central New York, western New York and Saint Lawrence River. .DAY ONE...Today and tonight. Showers and thunderstorms will develop this afternoon. There is a risk that a few isolated stronger storms may become severe, with damaging winds and hail being the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-010>012-019-020-085-230915- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua- Cattaraugus-Southern Erie- 508 AM EDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-043-062-063-230915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 508 AM EDT Sun May 22 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:16 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 74 min |
| May 21, 8:25 PM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| May 21, 8:31 PM EDT | Special Weather Statement | BUF | Genesee, Monroe, Orleans | 29 min |
| May 21, 8:53 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Monroe, Ontario, Wayne, Wyoming | 55 min |
| May 21, 9:10 PM EDT | Special Marine Warning | BUF | 95 min | |
| May 21, 9:21 PM EDT | Special Marine Warning | BUF | 36 min | |
| May 21, 9:46 PM EDT | Severe Thunderstorm Warning | BUF | Monroe, Ontario, Wayne | 30 min |
| May 21, 9:53 PM EDT | Special Marine Warning | BUF | 100 min | |
| May 21, 10:42 PM EDT | Special Weather Statement | BUF | Oswego | 33 min |
| May 21, 11:31 PM EDT | Special Weather Statement | BUF | Lewis | 29 min |
Nearby
Small Craft Advisories in New York, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.